Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 61, NWS Newport/Morehead City, NC

August 7, 2011Beaufort County, Craven County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Aug 7, 2011, 9:55 PM EDT for Beaufort County, Craven County, North Carolina. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2011, 9:55 PM EDT (01:55 UTC)
Expired
Aug 7, 2011, 10:30 PM EDT
In force
35 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Beaufort County, NC, Craven County, NC

The radar

The Morehead City radar (KMHX), 62 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 1.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4242 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4242 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

674 
WUUS52 KMHX 080155
SVRMHX
NCC013-049-080230-
/O.NEW.KMHX.SV.W.0061.110808T0155Z-110808T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
955 PM EDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA
  NORTH CENTRAL CRAVEN COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 1030 PM EDT

* AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER WILMAR...OR 13 MILES SOUTHWEST OF RIVER
  ROAD...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY
  WITH THIS STORM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLOUNTS CREEK AND COX CROSSROADS AROUND 1015 PM...
  EDWARD AND BONNERTON AROUND 1030 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

&&

LAT...LON 3541 7682 3540 7680 3540 7677 3538 7674
      3522 7679 3522 7681 3522 7685 3525 7689
      3523 7691 3522 7695 3530 7725 3540 7722
      3540 7720 3547 7717
TIME...MOT...LOC 0155Z 284DEG 22KT 3536 7712

$$
TL
2 follow-up statements
286 
WWUS52 KMHX 080209
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1009 PM EDT SUN AUG 7 2011

NCC013-049-080230-
/O.CON.KMHX.SV.W.0061.000000T0000Z-110808T0230Z/
BEAUFORT NC-CRAVEN NC-
1009 PM EDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR NORTH CENTRAL CRAVEN AND SOUTH CENTRAL BEAUFORT COUNTIES...

AT 1006 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR BLOUNTS
CREEK...OR 12 MILES SOUTH OF RIVER ROAD...MOVING EAST AT 30 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EDWARD AND BONNERTON BY 1025 PM EDT
  AURORA...ROYAL AND PRESCOTT BY 1030 PM EDT

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

LAT...LON 3541 7682 3540 7680 3540 7677 3538 7674
      3522 7679 3523 7682 3522 7685 3525 7689
      3523 7691 3523 7692 3529 7710 3544 7703
TIME...MOT...LOC 0209Z 284DEG 25KT 3533 7699

$$
TL
001 
WWUS52 KMHX 080229
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1029 PM EDT SUN AUG 7 2011

NCC013-049-080239-
/O.EXP.KMHX.SV.W.0061.000000T0000Z-110808T0230Z/
BEAUFORT NC-CRAVEN NC-
1029 PM EDT SUN AUG 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CRAVEN AND SOUTH
CENTRAL BEAUFORT COUNTIES EXPIRES AT 1030 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE.


IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.

LAT...LON 3541 7682 3540 7680 3540 7677 3538 7674
      3522 7679 3523 7682 3522 7685 3525 7689
      3523 7691 3523 7692 3529 7710 3544 7703
TIME...MOT...LOC 0229Z 284DEG 25KT 3529 7683

$$
TL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 7:30 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Aug 7, 7:30 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
730 PM EDT SUN AUG 7 2011

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL DRIFT TOWARD THE COAST LATE TONIGHT
THEN REFORM TO THE WEST ON MONDAY. A WEAK COLD FRONT WILL APPROACH
FROM THE WEST TUESDAY THEN SLOWLY CROSS THE AREA WEDNESDAY AND
THURSDAY. LATE IN THE WEEK...HIGH PRESSURE BUILDS IN FROM THE NORTH
WITH A FRONT STALLED SOUTH OF THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 720 PM SUNDAY...MOSTLY CLR SKIES CONT OVER ERN NC WITH SOME
STORMS LOCATED FROM ERN VA TO WRN CAROLINAS. THESE STORMS WILL CONT
TO MOVE E AHEAD OF WEAK UPR LVL DISTURBANCE AND ASSOC SFC TRF. GIVEN
CURRENT LIMITED CVRG WILL LOWER POPS TO MAINLY ISOLD LATER TONIGHT
WITH BEST CHC LATE THIS EVENING DEEP INLAND THEN CLOSER TO CST
LATE. WILL BE MILD WITH SW TO W WINDS...LOWS MAINLY 75 TO 80 WITH
SOME LOWER 80S BEACHES. PER LIGHT W/SW WINDS AND LIMITED RAINFALL
NOT EXPECTING SIGNIF FOG TO DEVELOP.

&&

.SHORT TERM /MONDAY/...
AS OF 245 PM SUNDAY...A WEAK LEE SIDE TROUGH WILL SETUP AGAIN
MONDAY ACROSS THE PIEDMONT OF NORTH CAROLINA WITH A WEAK SHORT
WAVE TROUGH EXPECTED TO PASS NORTH OF THE REGION DURING THE
AFTERNOON HOURS. SURFACE WINDS WILL BE MOSTLY WESTERLY INLAND TO
SOUTHWESTERLY ALONG THE COAST...WITH TEMPERATURES QUICKLY CLIMBING
INTO THE MID TO UPPER 90S. HAVE ISSUED ANOTHER HEAT ADVISORY AS
HEAT INDEX VALUE ARE EXPECTED TO RANGE FROM 105 TO 110 ACROSS THE
REGION...AND ESPECIALLY ALONG THE COAST AND PAMLICO/ALBEMARLE
SOUND COUNTIES. BOUNDARY LAYER MOISTURE WILL BE LIMITED...SO
ALTHOUGH TROUGH INLAND WITH SHORTWAVE PASSING NORTH OF THE
REGION...KEPT LOW POPS FOR THE REGION.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
AS OF 135 PM SUN...ZONAL FLOW IN THE UPPER LEVELS EARLY TUESDAY WILL
BECOME SLIGHT SOUTHWESTERLY LATE IN THE DAY AS AN UPPER LEVEL TROUGH
STARTS TO DIG INTO THE EAST COAST. A WEAK BOUNDARY OVER THE AREA
EARLY TUESDAY WILL DISSIPATE AS ANOTHER STRONGER BOUNDARY APPROACHES
THE AREA LATE TUESDAY. THE BOUNDARY WILL MOVE THROUGH AREA TUESDAY
NIGHT. MOISTURE AND UPPER LEVEL ENERGY ASSOCIATED WITH THE FRONT
WILL KICK OFF SOME RAIN TUESDAY NIGHT. THE SREF IS SLOWER AND DRIER
WITH THE FRONT THAN NAM AND GFS. DUE TO TREND OF PAST FEW DAYS WILL
GO WITH WETTER MODELS. HEAT WILL REMAIN AN ISSUE THROUGH THE FIRST
PART OF THE WEEK...BUT WILL START TO SEE HEAT DROP OFF A BIT AFTER
THE FRONT PASSES THROUGH AND HEIGHT START TO LOWER TUESDAY NIGHT.

AS OF 1250 PM SUNDAY...HIGH PRESSURE OVER THE SOUTHWEST SECTION OF
THE COUNTRY WILL ALLOW A SERIES OF SHORT WAVES TO MOVE THROUGH THE
AREA OVER THE EXTENDED PERIOD...ALLOWING AN UPPER TROUGH TO DIG IN
ALONG THE EAST COAST. AT THE SURFACE...A BOUNDARY WILL DROP INTO
EASTERN NC WEDNESDAY AFTERNOON. THIS BOUNDARY WILL MEANDER AROUND
THE AREA THROUGH THE END OF THE WEEK THEN MOVE OFFSHORE FRIDAY.
ANOTHER BOUNDARY WILL MOVE INTO THE AREA ON SATURDAY AND WILL REMAIN
OVER THE AREA THROUGH THE WEEKEND. MOISTURE WILL BE SOMEWHAT LIMITED
THROUGH THE PERIOD SO WILL KEEP POPS LOW. HIGH TEMPERATURES WILL
DROP SLIGHTLY THROUGH THE PERIOD WITH THE CHANGE IN REGIME...INTO
THE UPPER 80S BY THE END OF THE WEEKEND.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
SHORT TERM /TONIGHT AND MONDAY/...
AS OF 720 PM SUNDAY...MOSTLY VFR OVERNIGHT WITH ANY CONVECTION
EXPECTED TO BE ISOLD LATER THIS EVENING AND OVERNIGHT. LIGHT SW TO W
WINDS SHLD LIMIT FOG..MAY SEE BRIEF PD MVFR VSBYS A FEW SITES
TOWARD DAYBREAK. CONT VFR MON WITH WSW LOW LVL FLOW AND VERY LIMITED
CHCS OF ANY MAINLY LATE DAY CONVECTION.

LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 110 PM SUN...VFR CONDITIONS EXPECTED THROUGH THE MAJORITY OF
THE WEEK. THERE WILL BE A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS AS
A WEAK BOUNDARY SETS UP OVER THE AREA. MOISTURE IS LIMITED WITH THIS
BOUNDARY. MVFR CONDITIONS ARE POSSIBLE WITH ANY STORMS THAT DO FORM.

&&

.MARINE...
SHORT TERM /THROUGH SUNDAY NIGHT/...
AS OF 720 PM SUNDAY...SW WINDS MAINLY 15 TO 20 KTS CONT ALONG THE
CST WITH SFC TRF TO THE W. MDLS SHOW WINDS PEAKING NEXT CPL HOURS
AND APPEARS SPEEDS WILL REMAIN BELOW SCA LVLS. SEAS CURRENTLY 3 TO 5
FT HIGHEST NEAR DIAMOND BUOY. APPEARS WAVEWATCH IS CLOSE TO CURRENT
CONDITIONS AND IT SHOWS ONLY FAR OUTER CNTRL WTRS REACHING 6 FT THIS
EVENING. BASED ON THIS WILL CONT SCA THRU LATE TONIGHT CNTRL WTRS
AND DROP THE SCA OVER SRN WTRS.

PREV DISC...LATEST SURFACE AND BUOY DATA INDICATE SOUTHWEST WINDS 15
TO 20 KNOTS ACROSS THE COASTAL WATERS AND PAMLICO SOUND. SEAS ARE
GENERALLY 3 TO 5 FT. TROPICAL DEPRESSION EMILY...CURRENTLY LOCATED
ABOUT 300 MILES SOUTH-SOUTHEAST OF CAPE LOOKOUT...IS MAINLY A WEAK
SURFACE LOW WITH CONVECTION WELL DISPLACED SOUTHWEST FROM THE CENTER
AND IS EXPECTED TO HAVE MINIMAL IMPACT ON THE COASTAL WATERS OVER
THE NEXT DAY. IN FACT...ITS IMPACT ON SEAS APPEARS TO BE WELL BELOW
PREVIOUS MODEL RUNS OVER THE PAST FEW DAYS. LATEST SWAN AND
WAVEWATCH III GUIDANCE KEEPS 6 FT SEAS CONFINED TO THE CENTRAL
WATERS LATER TONIGHT MAINLY DUE TO WIND WAVE FROM TIGHTENING
SOUTHWEST PRESSURE GRADIENT. WILL MAINTAIN SCA HEADLINE FOR
NOW...BUT MAY BE DROPPED WITH LATER SHIFTS IF SCA CONDITIONS DO NOT
MATERIALIZE LATE THIS EVENING AND OVERNIGHT.

A WEAK TROUGH WILL CROSS THE WATERS THIS EVENING AND
OVERNIGHT...WITH WINDS VEERING SLIGHTLY MORE WESTERLY TONIGHT AND
EARLY MONDAY MORNING...BEFORE BACKING TO SOUTHWEST AGAIN DURING
THE DAY MONDAY. EXPECT SPEEDS MAINLY 15-20 KNOTS SOUTH OF OREGON
INLET AND ACROSS THE EASTERN PORTIONS OF THE PAMLICO SOUND. SEAS
WILL RANGE 3 TO 5 FT. ACROSS THE COASTAL WATERS.

LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 110 PM SUN...A BOUNDARY OVER THE AREA EARLY TUESDAY WILL
DISSIPATE THROUGH THE DAY BEFORE MOVING OUT OVER THE WATERS. LOW
LEVEL FLOW WILL REMAIN SOUTHWESTERLY WITH HIGH PRESSURE TO THE
SOUTHEAST AND BOUNDARY TO THE WEST. GRADIENT WILL BE MODERATELY
TIGHT TO GIVE WINDS IN THE 15 KNOT RANGE THROUGH MIDWEEK. ANOTHER
FRONT WILL DROP INTO THE AREA ON THURSDAY AND WILL FINALLY PASS
THROUGH THE WATERS ON FRIDAY. THE GRADIENT WILL LOOSEN WITH THE
FRONTAL PASSAGE ALLOWING SPEEDS TO DROP DOWN TO AROUND 10 KNOTS AS
THE WIND FLOW BECOME NORTHERLY THEN NORTHEREASTERLY AFTER THE FRONT
PASSES THROUGH FRIDAY.

SEAS WILL GENERALLY BE IN THE 2-5 FT RANGE THROUGHOUT THE LONG TERM
FCST PERIOD.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HEAT ADVISORY FROM 11 AM TO 8 PM EDT MONDAY FOR NCZ029-044>047-
     079>081-090>095-098-103-104.
     HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ029-044>047-
     079>081-090>095-098.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT MONDAY FOR AMZ152-154.

&&

SYNOPSIS...RF/DAG
NEAR TERM...RF
SHORT TERM...DAG
LONG TERM...CGG
AVIATION...RF/CGG
MARINE...RF/DAG/CGG
Hazardous weather outlook, Aug 7, 8:08 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
808 PM EDT SUN AUG 7 2011

NCZ029-044>047-079>081-090>094-090015-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
808 PM EDT SUN AUG 7 2011

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS THIS EVENING WITH HEAVY DOWNPOURS AND GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-103-104-090015-
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
808 PM EDT SUN AUG 7 2011

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

ISOLATED THUNDERSTORMS OVERNIGHT WITH HEAVY DOWNPOURS AND GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.
   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 7, 8:33 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
833 PM EDT SUN AUG 7 2011

NCZ079-080115-
GREENE-
833 PM EDT SUN AUG 7 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS GREENE COUNTY THROUGH 915 PM
EDT...

AT 833 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES
WEST OF SHINE...OR ABOUT OVER GOLDSBORO...MOVING EAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
SHINE...JASON...ARBA...SNOW HILL...HOOKERTON.

HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3552 7783 3555 7757 3553 7756 3552 7750
      3542 7751 3538 7756 3537 7759 3538 7761
      3536 7764 3535 7767 3538 7770 3537 7777
      3537 7781 3540 7781 3543 7783
TIME...MOT...LOC 0033Z 269DEG 19KT 3542 7790

TL
Special weather statement, Aug 7, 8:53 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
853 PM EDT SUN AUG 7 2011

NCZ044-080130-
PITT-
853 PM EDT SUN AUG 7 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS PITT COUNTY THROUGH 930 PM
EDT...

AT 852 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FOUNTAIN...OR ABOUT 6 MILES NORTHWEST OF FARMVILLE...MOVING EAST AT
25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FALKLAND......BELL
ARTHUR...BRUCE...HOUSE......GREENVILLE...HOUSE......STATON.

HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3578 7751 3578 7725 3577 7726 3576 7725
      3576 7722 3572 7717 3569 7719 3568 7717
      3564 7717 3562 7715 3553 7715 3551 7718
      3548 7717 3556 7759 3566 7770
TIME...MOT...LOC 0052Z 276DEG 25KT 3567 7762

TL
Special weather statement, Aug 7, 9:23 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
923 PM EDT SUN AUG 7 2011

NCZ044-079-080-091-093-080200-
BEAUFORT-CRAVEN-GREENE-LENOIR-PITT-
923 PM EDT SUN AUG 7 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS CRAVEN...BEAUFORT...
LENOIR...PITT AND GREENE COUNTIES THROUGH 1000 PM EDT...

AT 922 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GRIFTON TO DAWSON TO 9
MILES WEST OF LA GRANGE...OR ALONG A LINE EXTENDING FROM AYDEN TO 6
MILES NORTHWEST OF KINSTON TO GOLDSBORO...MOVING EAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...GRIFTON...JOHNSONS
MILLS......LA GRANGE...SHELMERDINE......QUINERLY...CALICO...
HONOLULU......RIVERSIDE...KINSTON......FALLING CREEK.

HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3534 7783 3536 7782 3537 7777 3550 7734
      3541 7682 3526 7727 3522 7746 3524 7752
      3521 7752 3520 7761 3525 7784
TIME...MOT...LOC 0122Z 284DEG 18KT 3541 7741 3534 7764
          3532 7793

TL

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:33 PM EDTSpecial Weather StatementMHXGreene42 min
Aug 7, 8:53 PM EDTSpecial Weather StatementMHXPitt37 min
Aug 7, 9:23 PM EDTSpecial Weather StatementMHXLenoir37 min
Aug 7, 10:01 PM EDTSpecial Weather StatementMHXBeaufort29 min
Aug 7, 10:32 PM EDTSpecial Weather StatementMHXPamlico28 min
Aug 7, 11:14 PM EDTSpecial Weather StatementMHXDuplin61 min
Aug 7, 11:30 PM EDTSpecial Weather StatementMHXHyde60 min
Aug 7, 11:57 PM EDTSpecial Weather StatementMHXDuplin, Onslow63 min
Aug 8, 12:27 AM EDTSpecial Weather StatementMHXLenoir63 min
Aug 8, 4:21 AM EDTSmall Craft AdvisoryMHX99 min
Aug 8, 3:38 PM EDTHeat AdvisoryMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more27 hr
Aug 8, 4:30 PM EDTSpecial Weather StatementMHXJones45 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.